Saturday, March 25, 2017
Breaking News

2C-T-7

2-c-t-72C-T-7 (2,5-dimethoxy-4-(n)-propylthiophenethylamine) is Schedule I in the United States. This means it is illegal to manufacture, buy, possess, or distribute (sell, trade, or give) without a DEA license. Not available by prescription.

Addictive Potential: None

Emergency Room Visits Yearly: Several Deaths Have Occurred

Mandatory Minimum Sentence: Unknown

Mechanism of Action: 5-HT(2A) receptor agonist

Overview:

2C-T-7 is a hallucinogenic phenethylamine of the 2C family. In his book PiHKAL (Phenethylamines i Have Known And Loved), Alexander Shulgin lists the dosage range as 10 to 30 mg. 2C-T-7 is generally taken orally, and produces psychedelic and entheogenic effects that last 8 to 15 hours. Up until Operation Web Tryp and multiple reported deaths, 2C-T-7 was sold commercially in Dutch and Japanese smartshops and online as “Blue Mystic”.

The mechanism that produces the hallucinogenic and entheogenic effects of 2C-T-7 is most likely to result from action as a 5-HT(2A) serotonin receptor agonist in the brain, a mechanism of action shared by all of the hallucinogenic tryptamines and phenethylamines (Fantegrossi et al., 2005).

2C-T-7 may have MAO-A inhibitory effects. If 2C-T-7 does have MAO-A inhibitory effects, then this could indicate that 2C-T-7 is more likely to induce serotonin syndrome, especially at high dosages, than other serotonergic hallucinogens (Gallardo-Godoy et al., 2005).

Side Effects and Adverse Reactions:

Users of 2C-T-7 tend to report nausea and vomiting, muscle tension, irritating body load, muscle tremors and/or convulsions, memory loss (at higher doses), delirium (at higher doses), violent behaviour (at higher doses). With that said, 2C-T-7 is also a research chemical.

Research chemicals are experimental chemicals that are not approved for human consumption. This is because not enough data exists currently about their safety, side effects, adverse reactions, long term damage, addiction potential, etc. Although some people are willing to ingest research chemicals, it is not reasonable to assume that they are in any way safe to use recreationally.

Deaths:

Jake Duroy, October 2000, Oklahoma, Insufflated: The first reported 2C-T-7-related death occurred in Norman, Oklahoma on Sunday, October 15, 2000. On Sunday, October 15, 2000, a 20 year old man in Norman, Oklahoma insufflated aproximately 35 mg (see note) of 2C-T-7 at a private gathering and within 5 minutes began vomiting (which is not uncommon when insufflating 2C-T-7 or other synthetic phenethylamines). The vomiting stopped within 30 minutes of ingestion. He became increasingly agitated over the next sixty minutes, yelling about being attacked by an ‘evil spirit,’ among other things. He began complaining of being cold and retreated to a corner to try to get warm.

Aware of his agitated state, his friends monitored him over the next hour. The man became aggressive, flailing about, kicking, and punching quite energetically (this may be the source of the bruises and contusions reported by the Medical Examiner). At approximately 70 minutes post-ingestion, two sober friends arrived to help keep the situation under control. Approximately 80 minutes post-ingestion, his friends noted a small trickle of blood (contrary to earlier, incorrect, reports which stated heavy nasal bleeding) which ceased within ten seconds of it being noted. Since his friends had seen small amounts of nasal bleeding in association with insufflated doses of this substance before, they were reportedly not overly concerned by this.

About 90-100 minutes after he took the 2C-T-7, he appeared to be calming down. About 10 minutes later, one of his friends noted that he appeared to be turning blue. At this point, his friends immediately realized that there was a problem and drove him to the hospital. On the ride there, they noticed he had stopped breathing and reportedly tried to clear his airway several times before they arrived. Soon after they arrived at the hospital, he went into cardiac arrest and died. Initially his death was simply reported as ‘cardiac arrest’; this was later changed to ‘aspiration’; but the final medical examiner’s report found no evidence of aspiration of vomit or other obvious cause of death. The ME’s report rules it a “2C-T-7 Overdose”, with signs of pulmonary (lung) edema and abrasion of the tongue (possibly indicating involuntary convulsions, but also could indicate simple intoxicated tongue biting). The mechanism of death is not really understood yet, and the evidence underlying the ME’s changed ruling is unclear.

Initially the death was reported as “suspicious” by the Norman Transcript (archived articles can be found here and here), but was reported later that week as a “possible drug overdose”. The police questioned the friends who were present and were told that the substance was 2C-T-7. The material was confirmed to be 2C-T-7 by sources close to the event. The man had tried 2C-T-7 once previously in July of 2000, using a combination of oral and insufflated doses, and had experienced no health problems (Erowid, 2003).

Joshua Robbins, April 1 2001, Memphis, Insufflated: Joshua Robbins, 17, took a hit of ecstasy around 4pm Saturday afternoon, March 31, with friends and after he came down, between 10 and 11 pm he swallowed a single minithin (25mg ephedrine, 5mg Guaifenisen). Wanting to continue his experience, he found someone with carefully weighed 25-30mg amounts of 2C-T-7. Joshua reportedly asked for “a little extra”. Sometime around 2:30am Sunday April 1, he decided to try 2C-T-7 for the first time and insufflated somewhere between 30 and 35mg of the chemical in the presence of a small group of people. [note: this is an extremely high dose and similar to the dose that killed Jake Duroy in October 2000.]

According to the anonymous reports, Joshua was not on any other medications (outside the MDMA and ephedrine described above), had no other psychoactives with him, and was in the presence of others for the whole evening. Within 5 minutes of having snorted the material, he began vomiting and continued vomiting for “at least 30-40 minutes”. While the people around him were concerned, they knew of others who had vomited heavily after taking 2C-T-7, but had not died, so they did not immediately react with alarm.

Sometime later, Joshua became dissociated and violent and had to be forcibly dragged outside to the parking lot. There is a short period between when he was taken outside and when he was found lying unconscious in a friend’s car that we don’t have any information about what happened. His friend wrote:

“My friend had a history of having crazy trips, and had eaten a lot of LSD in his young life. Previous bad trips yielded similar reactions: mumbling, calling out people’s names, ripping off the clothes running around wildly, but I dont know if he ever became this violent. He was physically small, but he punched, kicked, and bit me and the person helping me in an agressive manner that belied his very small frame. It was like an evil spirit was leaving his body.”

A sheriff came to the location because of the noise and disturbance, but left because the situation had quieted down. Shortly after the Sheriff left, one of Joshua’s friends found him in the front passenger seat of his car and realized that he needed emergency care.

Unfortunately verifying cause of death is extremely difficult, even for a medical examiner. Since Joshua would have testable MDMA and ephedrine in his system (assuming there was MDMA in the ecstasy he took), showing that a novel chemical about which very little is known was the cause of death would be very complicated. He may have died from aspirating his own vomit after blacking out and convulsing in the car, or he may have died from a direct pharmacological effect of 2C-T-7, one of its metabolites, or a combination of the chemicals he took (Erowid, 2003).

Research:

Preliminary Results with New Psychoactive Agents 2C-T-2 AND 2C-T-7

Hallucinogen-like actions of 2,5-dimethoxy-4-(n)-propylthiophenethylamine (2C-T-7) in mice and rats

Leave a Reply